MAUDE Adverse Event Report: MECTRON S.P.A. HUFRIEDYGROUP; DENTAL SCALER AND AIR POLISHER

MECTRON S.P.A. HUFRIEDYGROUP; DENTAL SCALER AND AIR POLISHER
Model Number APPAIR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Swelling/ Edema (4577)
Date of Event 05/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A 80+ year old patient got an air embolism during use of the pwr pair.
 
Event or Problem Description
On (b)(6) 2025, we were informed by our distributor hu-friedy group that a patient of one of their customers experienced an adverse event during a treatment with the device object of the present report.From a first notice, the patient condition reported by the dentist was air embolism that occurred after scaling treatment followed by about 1 second of periodontal air polishing.The patient was sent by the dentist to the hospital after he noticed a swelling of the left side of face, eye, and neck.
 
Additional Manufacturer Narrative
Analysis of production records no anomalies or non-conformities emerged from the review of product release control data.Trend analysis no historical records available of similar events for this or similar product.Clinical evaluation & conclusion despite multiple follow-up attempts, the patient declined to provide further diagnostic details regarding the suspected air embolism.The only available clinical information includes reported swelling on the left side of the face, eye, and neck.Due to the lack of confirmed medical diagnosis and the absence of instrumental evidence, no definitive conclusion can be drawn regarding the nature of the adverse event.Furthermore, based on the technical evaluation and the available usage data, no causal relationship can be established between the adverse event and the medical device or its method of use.

Brand Name
HUFRIEDYGROUP
Common Device Name
DENTAL SCALER AND AIR POLISHER
Manufacturer (Section D)
MECTRON S.P.A.
via loreto 15/a
carasco, genoa - italy 16042
IT  16042
Manufacturer (Section G)
MECTRON S.P.A
via loreto 15/a
carasco, genoa - italy 16042
IT   16042
Manufacturer Contact
manuela galliano
via loreto 15/a
carasco, genoa - italy 16042
IT   16042
MDR Report Key23355416
Report Number3003933619-2025-70000
Device Sequence Number8888269
Product Code KOJ
UDI-Device Identifier10889950142551
UDI-Public10889950142551
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K231391
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPPAIR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR
Patient SexFemale